



TENDER N. SANCO/2008/E2/010 - LOT 3

Training workshop on Animal Welfare during stunning and killing at slaughterhouses

MAY 4 - 7, 2010 Göteborg - Sweden

Agenda

Better Training for Safer Food

Contractor: Istituto Zooprofilattico Sperimentale dell'Abruzzo e del Molise "G. Caporale" Partner: Areté Srl







CANDIDATE PROFILE

Public Veterinary Officers belonging to the National Competent Authorities of EU Countries, candidate and third Countries", involved in:

- ✓ official controls on Animal Welfare aspects during the stunning and killing operations at slaughterhouses;
- ✓ development of best practices to improve the implementation of European norms and/or international standards (where appropriate).

Candidates should also demonstrate to have knowledge of scientific principles which inspire and support Animal Welfare Policies and to have experience in the implementation of European norms or OIE International Standards.

COURSE GENERAL OBJECTIVES

The course general objectives are:

- to increase the awareness that animal welfare is a value and a science that must be implemented at any level;
- to put on a network of experts and policy makers, enhancing the application of EU norms and international standards on AW at country level;
- to implement the sensitisation of industry associations, relevant stakeholders and third countries organizations towards the main AW topics, in order to enforce their proactive role within animal welfare.

SPECIFIC LEARNING OBJECTIVES

The course will allow participants to improve their knowledge and/or practical skills on:

- ✓ the new EU legislation on the protection of animals at the time of killing and OIE standards;
- the basic procedures for monitoring, controlling and supporting the implementation of AW requirements and conditions in slaughterhouses, against EU legislative requirements;
- ✓ the assessment of Animal Welfare risks at slaughterhouses.







Day	Hour	Location	Tutor/Person in Charge	Activity	Time
May 4, 2010	Morning	Transfer from International Airports to the hotels	Secretariat	Arrival and transfer to the hotel	
	15.00	Chairwoman: Barbara Alessandrini Hotel		Welcome Tea/coffee	30 m
	15.30		Leif Denneberg	Welcome addresses	10 m
	15.40		DG SANCO	The Better Training for Safer Food training strategy	10 m
	15.50		Bo Algers	Course background, objectives, expected results	10 m
	16.00		DG SANCO	EU legislation in force on animal welfare during slaughtering practices (Council Directive 93/119/EEC and Council Regulation (EC) N. 1099/2009 of 24 September 2009)	20 m
	16.20		FVO	FVO inspection at slaughterhouses to verify the enforcement of the EU legislation from an AW perspective	20 m
	16.40		NCA	Relevant issues and critical factors affecting the implementation of the Council Regulation (EC) N. 1099/2009	20 m
	17.00		Leopoldo Stuardo	OIE International Animal Welfare Standards	20 m
	17.20		FAO	FAO and AW: capacity building to implement good animal welfare practices	20 m
	17.40		All tutors facilitate	Group activity: assessment of the different stunning methods for a quality stunning at slaughterhouse (groups will be arranged according to the expressed individual interests)	1 h
	18.40			End of the first session and free time	1 h 20 m
	20.00			Dinner	







Day	Hour	Location	Tutor/Person in	Activity	Time
			Charge		
	9.00	Hotel	Working group leaders	Presentation of the group activity results: plenary session	1 h
	10.00		Chairman: Bo Algers	Discussion	15 m
	10.15		Antonio Velarde Calvo	Gas stunning method	30 m
	10.45			Morning tea and coffee-break	15 m
	11.00		Mohan Raj	Electrical stunning method (poultry, fish, cattle, pigs)	30 m
	11.30		Bo Algers	Captive bolt	30 m
	12.00		All tutors facilitate	Group activity: case studies on the main stunning methods	45 m
	12.45		Chairman: Bo Algers	Presentation of the group activity results: plenary session	30 m
	13.15			Lunch	1 h 15 m
	14.30		Bo Algers	Driving and lairaging animals in abattoirs (video presentation)	30 m
May 5, 2010	15.00		All tutors facilitate	Group discussion part 1: comments on the stunning methods and the driving/lairaging procedures observed	30 m
	15.30			Group discussion part 2: description of the activities carried out by each participating country, to guarantee animal welfare in slaughterhouses	30 m
	16.00			Afternoon tea and coffee-break	30 m
	16.30		All tutors facilitate	Group activity: preparation of a common check list on critical control points along the stunning and slaughtering chain, to be used in the in field exercise performed in day three	30 m
	17.00		Bo Algers	Preparation of the in field exercise	15 m
	17.15			Social programme	2 h
	19.15			Free time	45 m
	20.00	All hotels		Social Dinner Dress code: smart casual	





Day	Hour	Location	Tutor/Person in Charge	Activity	Time		
	7.00	Hotels	Secretariat	Departure to the slaughterhouses	1 h 30 m		
	8.30	Slaughterhouses	All tutors facilitate	In field exercises	3 h 30 m		
	12.00		Secretariat	Departure to the hotel	1 h 30 m		
May 6, 2010	13.30			Lunch	1h 30 m		
	15.00	Hotel	All tutors facilitate	Group activity. Discussion on the in field exercise and preparation of ppt presentations	2 h 30 m		
	16.30			Afternoon tea and coffee-break	15 m		
	17.45			End of the session and free time	2 h 15 m		
	20.00	Hotel		Dinner			

Day	Hour	Location	Tutor/Person in Charge	Activity	Time
	9.00		Working group leaders	Presentation in plenary session of the in field activity ppt reports . Final comments by Bo Algers	1 h
	10.00		Paolo Dalla Villa	Standards and procedures for the emergency slaughter of farm livestock	20 m
May 7,	10.20	Hotel	Anne Algers	Training of meat industry personnel: a Swedish example	20 m
2010	10.40		All tutors facilitate	Discussion	30 m
	11.00		Bo Algers	Course major outcomes and final conclusions	10 m
	11.20			Brunch	
	12:00		Secretariat	Transfer from the hotel to the International airport	